Maynooth University

Maynooth University ePrints and eTheses Archive

Maynooth University Library

Existence and uniqueness of fair rate allocations in lossy wireless networks

Subramanian, Vijay G. and Duffy, Ken R. and Leith, Douglas J. (2009) Existence and uniqueness of fair rate allocations in lossy wireless networks. IEEE Transactions on Wireless Communications, 8 (7). pp. 3401-3406. ISSN 1536-1276

[img] Download (283kB)
Official URL: http://ieeexplore.ieee.org/stamp/stamp.jsp?tp=&arn...

Abstract

To extend established concepts of fair resource allocation in wired networks to wireless networks, wired model assumptions must be adapted to be relevant for wireless networks as for example, in wireless networks losses due to environmental conditions may occur even in the absence of queueing congestion. Thus fundamental questions of the existence and uniqueness of fair rate allocations must be reconsidered. We treat wireless networks characterized by lossy channels, spatial channel reuse, multiple routes and multiple frequencies. We establish the existence and uniqueness of utility fair and max-min fair solutions and that, as loss rates decrease, fair allocations converge to the loss-less ones.

Item Type: Article
Additional Information: Copyright Notice "©0000 IEEE. Reprinted from IEEE Transactions on Wireless Communications. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE." Copyright Notice "©0000 IEEE. Reprinted from IEEE Communications Letters. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE." http://ieeexplore.ieee.org/stamp/stamp.jsp?tp=&arnumber=5165298&isnumber=5165281
Keywords: Lossy networks; Utility fairness; Max-min fairness; Location of bottlenecks; Convergence of fair solutions; Convergence; Minimax techniques; Queueing theory; Radio networks; Resource allocation; Telecommunication congestion control; Telecommunication network routing; Wireless channels; Fair rate allocation; Lossy channel; Lossy wireless network; Max-min fair solution; Multiple frequency; Multiple route; Queueing congestion; Resource allocation; Spatial channel reuse; Utility fairness; Wired model assumption wired network Hamilton Institute.
Subjects: Science & Engineering > Electronic Engineering
Science & Engineering > Computer Science
Science & Engineering > Hamilton Institute
Item ID: 1657
Identification Number: 10.1109/TWC.2009.080808
Depositing User: Hamilton Editor
Date Deposited: 10 Nov 2009 14:43
Journal or Publication Title: IEEE Transactions on Wireless Communications
Publisher: IEEE
Refereed: Yes
URI:

Repository Staff Only(login required)

View Item Item control page

Document Downloads

More statistics for this item...